Sign in to follow this  
Followers 0

Anyone take Zyprexa and Seroquel together?

8 posts in this topic

Posted

My Pdoc says I'm on such a low dosage of both that there shouldn't be any problems, but I'm pretty afraid this is going to cost me my job. I'm very tired now after taking 2.5mgs of Zyprexa and I'm supposed to go up to 5mgs and maybe eventually switch off the Seroquel all together.

Will I be able to function at work or am I going to be a zombie?

Thanks

Share this post


Link to post
Share on other sites

Posted

I took 10 mgs of zyprexa for mania and 100 mgs of seroquel for insomnia for many years with no problems. The z made me sleepy initially but that went away and the two do not interact badly. I'm having to switch out now to Geodon instead of zyprexa because of weight gain and rising glucose levels. The Geodon is kicking my ass, but I've only been taking it for a week. I say, stick it out for at least a month to see which side effects are going away and which ones are sticking around. Believe me, I know exactly how long a month is to be suffering with these crazy-ass side effects, but hey, at least you're not alone...

--Lluvia

Share this post


Link to post
Share on other sites

Posted

I took 10 mgs of zyprexa for mania and 100 mgs of seroquel for insomnia for many years with no problems. The z made me sleepy initially but that went away and the two do not interact badly. I'm having to switch out now to Geodon instead of zyprexa because of weight gain and rising glucose levels. The Geodon is kicking my ass, but I've only been taking it for a week. I say, stick it out for at least a month to see which side effects are going away and which ones are sticking around. Believe me, I know exactly how long a month is to be suffering with these crazy-ass side effects, but hey, at least you're not alone...

--Lluvia

Thanks so far the Zyprexa has been nice, real subtle, I do feel a little sedation, I just hope I can function on both these meds, eventually I'm removing seroquel.

Share this post


Link to post
Share on other sites

Posted

Frankly, with your dx that makes no sense whatsoever. Combining APs your chances of getting double the side effects is a lot greater than getting double the positive effects. What is this supposed to be helping?

You dx sounds a lot like mine, actually. I've got ADHD, Asperger's, OCD, recurrent depression and a bit of social anxiety.

THE best thing to treat OCD is HIGH dose SSRIs. If it doesn't work, the dose isn't high enough. It often responds at doses double the max recomended dose for other conditions. I was up to 120mgs Celexa, for example. 80 mgs Paxil wouldn't be absurd. 80mgs Luvox wouldn't be an unreasonable starting dose. A dose right where you're at the cusp of serotonin syndrome is where you're most likely to find them effective. I can dig up case studies on this later if you want.

Second only to Geodon, which didn't do anything, I've found Risperdal to be the least sedating AP. It's also the only one indicated to help treat some sensory issues that come with autistic spectrum crap. In my case it helps with the hyperfocusing part of ADD. It keeps from getting too latched on to a project or train of thought and being unable to remove myself from it to the point that I don't eat and put off going to the bathroom until I'm in pain.

Wellbutrin is the best AD I've ever been on. It helps with ADHD symptoms and any sedation that might be caused by other meds. An SSRI and AP help to counter any increased anxiety it might cause.

That, plus a stimulant for ADD, is pretty much the heart of my cocktail.

Share this post


Link to post
Share on other sites

Posted

I'm with VE in wondering what symptoms the zyprexa is supposed to be treating? The dosage of seroquel you're on isn't going to do much more than put you to sleep, so it doesn't seem to me like such a big deal to be on another AP to address actual symptoms, but I'm not seeing what symptoms of yours would likely be best addressed by zyprexa.

Share this post


Link to post
Share on other sites

Posted (edited)

I'm with VE in wondering what symptoms the zyprexa is supposed to be treating? The dosage of seroquel you're on isn't going to do much more than put you to sleep, so it doesn't seem to me like such a big deal to be on another AP to address actual symptoms, but I'm not seeing what symptoms of yours would likely be best addressed by zyprexa.

I'm pretty lost myself in all of this.

My Psych nurse says I'm experiencing a form of psychosis or that I may be schizoaffective, cause I have intrusive thoughts and morbid thoughts while having panic attacks and scores of depression hitting me, but I haven't really had hallucinations or anything like that, I told her that I heard music a couple nights, but it was probably more of an illusion after taking seroquel, I think she heard that and immediately labeled me in her head.

My psychologist says the only thing he's ever seen is anxiety and OCD.

I'm so lost and confused, I don't know where to turn anymore and if things worsen again, I'm considering a hospital stay as some have recommended cause for the first time I've felt suicidal at times even though I actually like life.

It's impossible to stay awake after taking these meds to even enjoy the short period of the day where life might not be so shitty.

Edited by Bribarian

Share this post


Link to post
Share on other sites

Posted

Really and truly, you need to get a second opinion. From what you're saying here, your pnp's assessment doesn't make a lot of sense. But at the same time, taking the dosages you are, it really makes no sense for you to be so tired. I'm kind of thinking you decided there was going to be a problem, and so, voila, there it is. The easy, temporary, fix is to just take them earlier. If you're sleeping, IDK, 12 hours a day, let's say, just take them 12 hours or more before you need to be up and functional. Might be inconvenient, but it's temporary, and should allow you to function as you adjust to the meds.

Share this post


Link to post
Share on other sites

Posted

Really and truly, you need to get a second opinion. From what you're saying here, your pnp's assessment doesn't make a lot of sense. But at the same time, taking the dosages you are, it really makes no sense for you to be so tired. I'm kind of thinking you decided there was going to be a problem, and so, voila, there it is. The easy, temporary, fix is to just take them earlier. If you're sleeping, IDK, 12 hours a day, let's say, just take them 12 hours or more before you need to be up and functional. Might be inconvenient, but it's temporary, and should allow you to function as you adjust to the meds.

I got a more accurate DX from my therapist who knows me.

He said I have OCD and neurosis

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0